Alert archive / Ohio / Winter Weather Advisories in 2012

Winter Weather Advisory 6, NWS Cleveland, OH

December 19, 201227 counties in Ohio

NWS Cleveland, OH issued this winter weather advisory at Dec 19, 2012, 4:23 PM EST for 27 counties in Ohio. It took effect at Dec 20, 2012, 7:00 PM EST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2012, 4:23 PM EST (21:23 UTC)
In effect from
Dec 20, 2012, 7:00 PM EST
Expired
Dec 22, 2012, 9:40 AM EST
In force
39 hr
Issued by
NWS Cleveland, OH
All 27 counties

Ashland County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 52 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this winter weather advisory went out at Dec 19, 3:58 PM EST, 25 minutes earlier.

Area forecast discussion, Dec 19, 3:58 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
358 PM EST WED DEC 19 2012

.SYNOPSIS...
LOW PRESSURE OVER OKLAHOMA WILL MOVE TO NEAR CHICAGO BY THURSDAY
AFTERNOON. THE LOW WILL MOVE NORTH OF LAKE ERIE FRIDAY AND REACH
NEW YORK FRIDAY EVENING. A RIDGE OF HIGH PRESSURE WILL BUILD IN
FOR LATE SATURDAY AND SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WILL CONTINUE WITH CLOUDS OVERNIGHT AND NEAR GUIDANCE LOWS. MAIN
CONCERN WILL BE TIMING OF PRECIP. FOLLOWED THE NAM IN BRINGING
CHANCE POPS INTO THE WEST LATE TONIGHT/TOWARD MORNING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
ACTIVE WEATHER PERIOD. WILL HAVE CATEGORICAL POPS MOVING EAST
ACROSS THE AREA DURING THE DAY. WITH 850,N WINDS AT 50 TO 70 KNOTS
WILL HAVE A WIND ADVISORY FOR THE AFTERNOON INTO THE EVENING. RAIN
WILL BE CHANGING TO SNOW FROM THE WEST OVERNIGHT THURSDAY NIGHT.
WINDS WILL CONTINUE OVERNIGHT SO WILL CONTINUE WIND ADVISORY INTO
THE NIGHT EAST AND WEST WILL DROP AND TRANSITION TO A WINTER
WEATHER ADVISORY AND THEN CONTINUE IT THROUGH THE NIGHT. AT THIS
TIME WILL NOT HAVE A 4TH PERIOD ADVISORY BUT IMAGINE HEADLINES WILL
BE NEEDED FOR WIND AND/OR SNOW FRIDAY OUTSIDE OF THE SNOW BELT
AREAS. FOR FRIDAY WILL ALSO HAVE A WINTER STORM WATCH FOR THE SNOW
BELT AREAS. WINDS WILL ALSO BE CRITICAL AND WILL ADD TO THE
ISSUES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
REMAINING LAKE EFFECT SHSN SHOULD TAPER OFF LATER SUN INTO SUN EVE
AS HIGH PRESSURE RIDGE FINALLY PUSHES INTO THE AREA. STARTING MON
THE MODELS START TO DIFFER SO FORECAST BECOMES MUCH MORE UNCERTAIN.
IN GENERAL IT LOOKS LIKE A LOW WILL MOVE TOWARD THE AREA MON NIGHT
THRU WED TIME FRAME BUT TIMING AND TRACK VARIES CONSIDERABLY AMONG
THE MODELS. FOR NOW THINK BEST MOVE IS TO STAY WITH A DRY FORECAST
MON THEN START TO INCREASE POPS SLIGHTLY MON NIGHT AND MORE SO TUE
INTO WED. TYPE OF PRECIP ALSO UNCERTAIN GIVEN THE LARGE DIFFERENCES
IN TRACK OF THE LOW...BUT BY WED IT LOOKS TO BE LEANING MORE TO SNOW.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
THINK OVERALL CONDITIONS WILL CONTINUE TO SLOWLY IMPROVE INTO
EVENING AS LOW LEVEL MOISTURE DECREASES WHILE HIGH LEVEL MOISTURE
INCREASES. INCREASING HIGH CLOUDS AND SE WINDS SHOULD HELP TO LIMIT
FOG FORMATION TONIGHT. THE LATEST GUIDANCE INDICATES THE THE FIRST
FEW SHRA COULD BEGIN TO AFFECT THE FDY AND TOL AREA AS EARLY AS 06Z
BUT THE BETTER PUSH OF SHRA PROBABLY WON'T REACH THESE SITES UNTIL
CLOSER TO 12Z. THIS BETTER PUSH OF SHRA WILL THEN PROGRESS EAST TO
PROBABLY BE INTO THE CLE AND MAYBE CAK AREA BY 18Z. SE THEN S WINDS
WILL INCREASE TO 15 TO 20 KNOTS WITH GUST TO 30 KNOTS FOR THE
WESTERN TAFS BY MIDDAY THU. THIS ADDED MIXING OF THE ATMOSPHERE BY
THE WINDS SHOULD HELP TO KEEP CIGS AND VSBYS FROM DROPPING TOO MUCH
AS THE SHOWERS BEGIN SO THINK MOSTLY AREAS OF MVFR WILL OCCUR IN THE
SHRA THROUGH 18Z.

OUTLOOK...NON VFR LATER THURSDAY INTO THU EVE IN SHRA THEN CHANGING
TO SHSN AND CONTINUING INTO FRI EVENING BEFORE SHIFTING INTO MAINLY
THE SNOWBELT FRI NIGHT THROUGH SAT NIGHT. STRONG WINDS WILL ALSO BE
POSSIBLE THURSDAY AFTERNOON INTO FRIDAY NIGHT.

&&

.MARINE...
SMALL CRAFT ADVISORY WILL LIKELY CONTINUE ON THE LAKE UNTIL LATER
THIS EVENING WHEN WINDS DIMINISH.

STORM TRACK STILL LOOKING LIKE IT WILL TAKE LOW PRESSURE SYSTEM
NORTHEAST ACROSS THE NORTHERN SHORE OF THE LAKE. THIS WILL SET THE
STAGE FOR SOME PRETTY STRONG WINDS ON THE LAKE THURSDAY INTO FRIDAY.
WINDS APPROACH STORM FORCE FRIDAY INTO FRIDAY NIGHT SO WILL HAVE TO
MONITOR THIS CLOSELY. THE STRONG WINDS WILL CAUSE LARGE WAVES TO
OCCUR AND IT IS POSSIBLE TO SEE 20 FOOTERS WITH THE STRONG COLD AIR
ADVECTION THAT WILL TAKE PLACE. WINDS DIMINISH FAIRLY RAPIDLY
SATURDAY NIGHT INTO SUNDAY AS LOW PULLS OUT TO THE EAST NORTHEAST.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FROM NOON THURSDAY TO 4 AM EST FRIDAY FOR
     OHZ010>014-020>023-031>033-089.
     WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
     EVENING FOR OHZ011>014-089.
     WINTER WEATHER ADVISORY FROM 7 PM THURSDAY TO 7 AM EST FRIDAY
     FOR OHZ003-006>009-017>019-027>030-036>038-047.
     WIND ADVISORY FROM NOON TO 7 PM EST THURSDAY FOR OHZ003-
     006>009-017>019-027>030-036>038-047.
PA...WIND ADVISORY FROM NOON THURSDAY TO 4 AM EST FRIDAY FOR
     PAZ001>003.
     WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
     EVENING FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...LOMBARDY
Hazardous weather outlook, Dec 19, 4:01 PM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
401 PM EST WED DEC 19 2012

OHZ011>014-089-PAZ001>003-202115-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
401 PM EST WED DEC 19 2012

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 4 AM EST FRIDAY...
...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ010-020>023-031>033-202115-
LORAIN-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-
401 PM EST WED DEC 19 2012

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 4 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>009-017>019-027>030-036>038-047-202115-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-HOLMES-KNOX-
401 PM EST WED DEC 19 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-202115-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
401 PM EST WED DEC 19 2012

...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:10 PM ESTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more33 hr
Dec 19, 4:21 PM ESTGale WatchCLE18 hr
Dec 19, 4:23 PM ESTWinter Storm WatchCLEAshtabula, Cuyahoga, Geauga, Lake23 hr

Nearby

Winter Weather Advisories in Ohio, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.